Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 28, NWS Buffalo, NY

June 26, 2009Jefferson County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 26, 2009, 3:46 PM EDT for Jefferson County, Oswego County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2009, 3:46 PM EDT (19:46 UTC)
Expired
Jun 26, 2009, 4:17 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 38 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 261946
SVRBUF
NYC045-075-262045-
/O.NEW.KBUF.SV.W.0028.090626T1946Z-090626T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN CENTRAL NEW YORK
  NORTH CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 445 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HENDERSON HARBOR...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTHWICK BEACH BY 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4375 7585 4361 7618 4373 7623 4381 7625
      4382 7627 4384 7628 4387 7623 4387 7621
      4389 7617
TIME...MOT...LOC 1946Z 311DEG 20KT 4384 7622

$$

RSH
1 follow-up statement
000 
WWUS51 KBUF 262017
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
417 PM EDT FRI JUN 26 2009

NYC045-075-262027-
/O.CAN.KBUF.SV.W.0028.000000T0000Z-090626T2045Z/
OSWEGO NY-JEFFERSON NY-
417 PM EDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND
NORTH CENTRAL OSWEGO COUNTIES IS CANCELLED...

AT 417 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...AND GUSTY WINDS WERE STILL 
POSSIBLE FROM OTHER THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4375 7585 4361 7618 4373 7623 4381 7625
      4382 7627 4384 7628 4387 7623 4387 7621
      4389 7617
TIME...MOT...LOC 2017Z 311DEG 20KT 4373 7604

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:45 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 26, 3:45 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT FRI JUN 26 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE OHIO VALLEY
TONIGHT AND SATURDAY BRINGING COMFORTABLE WEATHER CONDITIONS.
ANOTHER LOW OVER WESTERN ONTARIO PROVINCE IS FORECAST TO SWING A
COLD FRONT ACROSS WEATHERN NEW YORK SUNDAY. FOR THE FIRST HALF OF
NEXT WEEK, AN UPPER LEVEL LOW WILL REMAIN NEARLY STAIONARY OVER THE
GREAT LAKES REGION BRINGING AN EXTENDED PERIOD OF UNSETTLED WEATHER
THROUGH AT LEAST MID WEEK.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
ACTIVITY IS BEGINNING TO WIND DOWN ACROSS THE REGION. SVR TSTM WATCH
CONTINUES THROUGH 7PM...BUT WOULD EXPECT TO REMOVE SOME PORTIONS OF
THE WESTERN SECTIONS OF THE WATCH BEFORE THEN. ACTIVITY WILL
CONTINUE TO DIMINISH A S/W MAKES ITS WAY ACROSS THE REGION.

EVEN AFTER THE THREAT OF SEVERE WEATHER...SCATTERED SHOWERS WILL
REMAIN ACROSS THE EASTERN LAKE ONTARIO REGION OVERNIGHT GIVEN THE
CLOSER PROXIMITY TO THE UPPER LOW.

THE RIDGE OVER THE UPPER LAKES BUILDS ACROSS THE REGION ON SATURDAY
HOWEVER THE CYCLONIC FLOW ALOFT COULD RESULT IN A FAIR AMOUNT OF
DIURNAL CU.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AN UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH FROM THE UPPER
GREAT LAKES WILL MOVE ACROSS OUR REGION SATURDAY NIGHT AND DRY OUT
THE ATMOSPHERE ENOUGH TO GIVE US A BRIEF BREAK IN THE UNSETTLED
WEATHER WE HAVE BEEN EXPERIENCING.

FOR SUNDAY...UNFORTUNATELY WE WILL BEGIN TO SEE CONDITIONS
DETERIORATE AS A STRONG DIGGING SHORTWAVE OVER THE UPPER GREAT LAKES
EVENTUALLY CLOSES OFF. THERE ARE SOME DIFFERENCES IN THE MODEL
SOLUTIONS BUT IT APPEARS THAT SHOWERS WILL ONCE AGAIN DEVELOP LATER
IN THE AFTERNOON WITH THE APPROACH OF YET ANOTHER COOL FRONT. IN THE
WAKE OF THAT FRONT CONDITIONS ARE EXPECTED TO DRY OUT AGAIN
OVERNIGHT SUNDAY NIGHT AND RAIN SHOULD TAPER OFF FROM WEST TO EAST.

ON MONDAY THE CLOSED UPPER LEVEL LOW WOILL WORK ITS WAY
EXCRUCIATINGLY SLOWLY EASTWARD AND PROVIDE AN ENVIRONMENT FOR
DIURNAL SHOWERS AS LAPSE RATES STEEPEN. BY MONDAY AFTERNOON RAIN
WILL BE BACK IN THE FORECAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE QUITE UNSETTLED AS AN ANOMALOUSLY DEEP H5 CLOSED
LOW WILL BE NEARLY STATIONARY OVER THE EASTERN GREAT LAKES. WHILE
THERE WILL BE FREQUENT RAINFREE PERIODS...SOME FOR AS LONG AS 3 TO 6
HOURS...THERE WILL ALSO BE FAIRLY WIDESPREAD SHOWER ACTIVITY. WILL
COVER THE BULK OF THIS PERIOD WITH CHC POPS FOR SHOWERS AND FINE
TUNE AS THE EVENT UNFOLDS AND BECOMES MORE MANAGEABLE BY THE
GUIDANCE PACKAGES. WILL INCLUDE THUNDER IN MONDAYS FORECAST ONLY AS
REGION WILL BE ON EAST (WARMER) SIDE OF UPPER LOW THEN.

ALONG WITH THE FREQUENT SHOWERS...TEMPS DURING THIS PERIOD WILL
AVERAGE A FEW DEGREES BELOW NORMAL.

THE NICEST DAY OF THIS STRETCH WILL LIKELY BE THURSDAY AS THE CLOSED
LOW WILL START TO OPEN UP AND LIFT OUT TO OUR EAST.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FOR THE EASTERN LAKE ONTARIO REGION...SCT SHWRS/TSTMS WILL CONT TO
MOVE THROUGH REGION INTO THE EVENING HOURS THEN SCATTERED SHOWERS
CONTINUING THROUGH THE OVERNIGHT. THIS WILL RESULT IN OCNL MVFR
CIGS/VSBYS. ELSEWHERE MAINLY VFR CONDS WILL PREVAIL BEHIND THE
SHORTWAVE THROUGH SATURDAY.

OUTLOOK...
SUNDAY THROUGH WEDNESDAY...VFR/MVFR WITH A CHANCE OF
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
MARINERS WILL HAVE TO MONITOR CONDITIONS ON THE EAST END OF LAKE
ONTARIO THRUOGH THE REST OF THE AFTERNOON AND EVENING AS
THUNDERSTORMS FROM ONTARIO WORK THEIR WAY SOUTHWARD ACROSS THE
LAKE.  AFTER THIS EVENING HOWEVER, WE WILL SEE A BRIEF RESPITE IN
INCLEMENT WEATHER AS HIGH PRESSURE BUILDS ACROSS THE LAKES.

FOR THE WEEKEND INTO THE BEGINNING OF NEXT WEEK CONDITIONS WILL
BECOME SOMEWHAT UNSETTLED WITH THE LIKELIHOOD OF SHOWERS EACH DAY.
THE GOOD NEWS IS THAT WINDS SHOULD STAY WELL BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TAN
NEAR TERM...LEVAN
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...LEVAN
MARINE...TAN
Hazardous weather outlook, Jun 26, 5:18 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT FRI JUN 26 2009

NYZ001>008-010>014-019>021-085-270930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Local storm report, Jun 26, 1:21 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             GREECE                  43.21N 77.70W
06/26/2009  M1.00 INCH       MONROE             NY   AMATEUR RADIO

0110 PM     HAIL             ROCHESTER               43.17N 77.62W
06/26/2009  M1.00 INCH       MONROE             NY   COAST GUARD

&&

MPUKAJLO
Local storm report, Jun 26, 2:06 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
206 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     WALWORTH                43.14N 77.27W
06/26/2009                   WAYNE              NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0155 PM     TSTM WND DMG     NEWARK                  43.04N 77.09W
06/26/2009                   WAYNE              NY   LAW ENFORCEMENT

            MANY TREES DOWN

&&

MPUKAJLO
Special weather statement, Jun 26, 2:07 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
207 PM EDT FRI JUN 26 2009

NYZ007-261900-
JEFFERSON NY-
207 PM EDT FRI JUN 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN JEFFERSON COUNTY...

* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES
  NORTHEAST OF CLAYTON TO 10 MILES NORTH OF CLAYTON TO 21 MILES WEST
  OF CLAYTON...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  ALEXANDRIA BAY AT 225 PM EDT...
  CAPE VINCENT AT 235 PM EDT...
  LA FARGEVILLE AT 250 PM EDT...
  CHAUMONT AT 255 PM EDT...

RSH
Local storm report, Jun 26, 2:15 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
215 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      ROCHESTER               43.17N 77.62W
06/26/2009                   MONROE             NY   LAW ENFORCEMENT

            FLOODING IN BROCKPORT, ROCHESTER, GREECE

&&

MPUKAJLO
Local storm report, Jun 26, 3:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     TSTM WND DMG     HUME                    42.47N 78.14W
06/26/2009                   ALLEGANY           NY   LAW ENFORCEMENT

            TREE DOWN

&&

MPUKAJLO
Local storm report, Jun 26, 3:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             5 W BROCKPORT           43.22N 78.03W
06/26/2009  M1.50 INCH       ORLEANS            NY   BROADCAST MEDIA

&&

LEVAN

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:01 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming31 min
Jun 25, 8:10 PM EDTSpecial Marine WarningBUF37 min
Jun 25, 8:14 PM EDTSpecial Marine WarningBUF31 min
Jun 26, 5:43 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne62 min
Jun 26, 12:10 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe65 min
Jun 26, 12:17 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston37 min
Jun 26, 12:28 PM EDTSpecial Marine WarningBUF44 min
Jun 26, 12:41 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans, Wayne64 min
Jun 26, 12:50 PM EDTSpecial Marine WarningBUF55 min
Jun 26, 1:06 PM EDTSpecial Marine WarningBUF84 min
Jun 26, 1:09 PM EDTSevere Thunderstorm WarningBUFMonroe66 min
Jun 26, 1:32 PM EDTFlash Flood WarningBUFMonroe, Ontario, Wayne3 hr
Jun 26, 1:34 PM EDTSevere Thunderstorm WarningBUFCayuga, Monroe, Ontario, Wayne56 min
Jun 26, 1:34 PM EDTSevere Thunderstorm WarningBUFAllegany29 min
Jun 26, 1:47 PM EDTFlash Flood WarningBUFAllegany3 hr
Jun 26, 2:23 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario67 min
Jun 26, 2:47 PM EDTSpecial Marine WarningBUF88 min
Jun 26, 3:11 PM EDTSevere Thunderstorm WarningBUFJefferson49 min
Jun 26, 4:13 PM EDTSpecial Marine WarningBUF30 min
Jun 26, 4:39 PM EDTFlash Flood WarningBUFWyoming87 min
Jun 26, 5:27 PM EDTSpecial Marine WarningBUF32 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.